Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,

I have been on Yaz for a little more than a year. It has done wonders for my skin. I also use Tazorac and Aczone. However, I don't like being on the pill and want to quit taking it sooner rather than later, but I'm worried that it will absolutely wreak havoc on my skin! BUT I have an idea: does anyone have any experience with acupuncture? I have done some research and have heard that it can help "balance hormones" and am wondering if that could successfully get me off birth control and free from the pill?

Thanks!

Share this post


Link to post
Share on other sites

Agnus castus (is that the same as chasteberry?) definitely does work for some people, including me. It got my cycle back to normal when I came off the pill the first time. It helped my skin as well, but didn't clear it enough, although it did stop the cysts completely.

The brand makes a difference. Kira is good, and tictures are supposed to be good as well. My herbalist told me it should be taken immeditaely in the morning, the second you wake up. Something to do with the metabolism.

Agnus castus alone was not enough to get me clear. It depends how bad your skin is though. Combined with a low dose of spiro or something (if they are safe to take together?) might do the trick... but that is an educated guess only!

Share this post


Link to post
Share on other sites

I went off orthotricyclen 85 days ago.. (I'm keeping a log).. and my skin has progressively gotten worse. I also started Vitex as soon as I stopped birth control. My periods are dead on time but my skin is super oily and I've started to break out everywhere. I'm also finding that my sweat is stinkier (Sorry for that gross fact), and I'm really emotional over little things. So.. I think it has to do with the synthetic hormones being fat soluble, and (just like THC in cannabis which is also fat soluble) takes around 3 months to start leaving your body. Once they start leaving your body, your liver can be overloaded, and it starts sending toxins out of your body using other channels of elimination like our skin.

This... sucks...!!!! I'm trying to find ONE story of a women who went off the pill, had crappy skin, and then it all got better eventually.. I can find THOUSANDS of stories on the other hand of women having crazy side effects when coming off the pill.. That depresses me =(

Edited by Polska Laska

Share this post


Link to post
Share on other sites

I'm sorry I can't answer your questions but I stopped taking Yaz in December after having been on it for almost two years. I thought I could keep acne under control but it progressively became worse and my skin returned to the state it was in before I started if not worse. Before I started, it took months to acquire all the pimples and redmarks and after yaz it took a month, so.....

But, as I often say, everyone is different - we all have different triggers, levels of sensitivity, stress, etc. I hope whatever you do works out for the best. If you end up trying accupuncture I would love to hear how it goes, I'm interested in it for many reasons!

Share this post


Link to post
Share on other sites

If YAZ is helping to treat your acne, then you probably shouldn't stop taking it. I use Ocella, and the first time I used it I got off it when my skin cleared, because like you I didn't want to be on the pill. Bad mistake! I broke out worse than ever, and when I went back on it took me 6 or 7 packs before it started helping again. If it's helping you, you may regret stopping usage, plus you get the benefit of birth control..not bad.

Share this post


Link to post
Share on other sites

Here is an update: I'm still on the Yaz, but I have been seeing an acupuncturist (for headaches) and he said acupuncture can really help with hormonal issues. A lot of women going off the pill use acupuncture to re-regulate their cycles, so whenever I do choose to stop the Yaz, I'm going to work with him on that. Some other people have reported positive results with acupuncture with their acne, so I'll see how it goes!

Share this post


Link to post
Share on other sites

I'm looking forward to seeing how your treatment goes with acupuncture, Anaelisa! I'm taking Yaz, I've been on it for a year and a half, and while I'm not planning on getting off of it anytime soon, I'm still fretting over what it will do for my skin when I do. Yaz has basically cleared me up entirely, and I'm dreading the day I decide to stop taking it. I'm very interested in acupuncture for treating hormonal imbalances, so keep up updated if you end up using it! Good luck!

Share this post


Link to post
Share on other sites

hello ladies...im about to go on yaz and im crazy afraid of a initial breakout... did any of you experience this?!!? if soo when did it happen and how long did it last for?? when did you start too notice a improvement in your skin?.... thanks in advance. =)

Share this post


Link to post
Share on other sites

Just wanting to know if anyone has experienced acne after coming off YAZ birth control pill (or any other pill) ?

How long did Your break-outs last? And did you skin improve with time? What helped

Sorry for all the questions!

Yaz was wonderful for my skin while I was on it, but all the acne came back when I got of it a few months ago. My skin became worse then when I first went on it!

So frustrating! It's driving me nuts!!!

I don't want to go back on Yaz again. Has anyone had any experience with this???

Share this post


Link to post
Share on other sites

I have been off yaz for three months. My acne has not got progressively worse, in fact i think it's clearer that I went off the pill. knock on wood. I take care of my skin religiously. No make up unless necessary. I don't think my acne was ever hormonal. I think I had a cell turn over problem ever since I was 12. I would have these crusts and flakes around every pimple which would make the surrounding area worse. Now that I'm on Tazorac... none of that happens.

I broke out in maybe three tiny zits when I came off it the first month. Since then, nothing really. A few clogged pores on my chin and blackheads. But that can be maintained with monthly extractions. I'm praying everything goes well. Once i hit the 6 month mark I will know for sure. Good luck ladies

Share this post


Link to post
Share on other sites
I have been off yaz for three months. My acne has not got progressively worse, in fact i think it's clearer that I went off the pill. knock on wood. I take care of my skin religiously. No make up unless necessary. I don't think my acne was ever hormonal. I think I had a cell turn over problem ever since I was 12. I would have these crusts and flakes around every pimple which would make the surrounding area worse. Now that I'm on Tazorac... none of that happens.

I broke out in maybe three tiny zits when I came off it the first month. Since then, nothing really. A few clogged pores on my chin and blackheads. But that can be maintained with monthly extractions. I'm praying everything goes well. Once i hit the 6 month mark I will know for sure. Good luck ladies

You're lucky! If your acne is not hormonal you should be okay!

I was doing really well up until the 3 month mark... I was so happy...I thought I got rid of the damn thing for good!! But it came back :( Was really stressed at work at the 3 month mark - so not sure if it was the increased stress or my actual hormones taking over that triggered the outbreak - non-inflammatory acne all over my face. My chin is the worst!!! Then I have to deal with hyperpigmentation because of my dark skin tone. The acne is slowly clearing with epiduo...but I miss my old skin! Damn acne! I curse it everyday!!!!!!!!!!!!!!!!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×